MAUDE Adverse Event Report: Abbott Medical FlexNav Delivery System; Aortic Valve, Prosthesis, Percutaneously Delivered

Abbott Medical FlexNav Delivery System; Aortic Valve, Prosthesis, Percutaneously Delivered
Model Number FNAV-DS-SM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 07/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, balloon aortic valvuloplasty (bav) and percutaneous coronary intervention (pci) were performed.At that time, a pericardial effusion was identified, and the transcatheter aortic valve implantation (tavi) procedure was postponed.On 10 july 2026, a 25 mm navitor vision valve was selected for implant using a small flexnav delivery system (ds).The native valve annulus dimensions were reported as 21.3 mm (short axis) and 26.5 mm (long axis).No difficulty implanting the device, including multiple manipulations, was reported.The valve was not resheathed more than two times, and no multiple guidewire or delivery sheath exchanges were reported.Protamine was administered after the procedure.Following the procedure, the patient experienced hypotension, and echocardiography confirmed the presence of pericardial effusion within 48 hours post-procedure.The hypotension was treated with noradrenaline (norepinephrine), which elevated the patient's blood pressure.The implanter believed the hypotension was caused by an increase in pericardial fluid (pericardial effusion).No cardiac tamponade was reported.The cause of the pericardial effusion was unknown.According to the physician, involvement of the right-sided cardiac system was suspected.The pericardial effusion was reported to be located around the right-sided cardiac chambers.The pericardial effusion was managed conservatively with observation.No increase in the effusion was observed during follow-up.Information regarding activated clotting time (act), heparin administration, anticoagulant or antiplatelet therapy, and the largest dimension or distribution of the pericardial effusion was unavailable because abt had not received a signed patient consent form and patient information was unavailable due to patient privacy laws in japan.The user did not believe the abbott device caused the pericardial effusion.The user believed the pericardial effusion was related to a pre-existing injury sustained during the prior pci and bav procedures and that procedural manipulation re-aggravated the site, resulting in renewed leakage.No allegation of malfunction was reported against the 25 mm navitor vision valve.The patient remained hemodynamically stable throughout the procedure.No clinically significant delay was reported, and no initial or prolonged hospitalization due to the event was reported.Operative notes were unavailable because abt had not received a signed patient consent form and patient information was unavailable due to patient privacy laws in japan.Procedural imaging and reports of therapeutic interventions were not available because the physician did not believe the abbott device was the direct cause of the event.The patient's status was reported as stable, and no further increase in the pericardial effusion had been observed during follow-up.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.

Brand Name
FlexNav Delivery System
Common Device Name
Aortic Valve, Prosthesis, Percutaneously Delivered
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg#3007113487
177 county road b east
st. paul MN 55117 -178
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50133645
Report Number2135147-2026-05311
Device Sequence Number21461209
Product Code NPT
UDI-Device Identifier05415067031372
UDI-Public(01)05415067031372(17)280131(10)11248956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
Report Date (Section B) 08/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFNAV-DS-SM
Device Catalogue NumberFNAV-DS-SM
Device Lot Number11248956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Initial Report FDA Received Date08/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight112 LB